Send to

Choose Destination
See comment in PubMed Commons below
Pediatrics. 2000 Jul;106(1):E13.

An unusual presentation of doxycycline-induced photosensitivity.

Author information

  • 1Division of Biochemical Diseases, Department of Pediatrics, British Columbia's Children's Hospital, University of British Columbia, Vancouver, British Columbia, Canada.


Photoonycholysis in association with a generalized phototoxic reaction or as an isolated event is a well-recognized complication of the tetracycline group of antibiotics. We describe a 14-year-old white girl with cystic fibrosis who developed photoonycholysis of all 20 nails while receiving treatment with doxycycline. Pediatricians who prescribe tetracyclines should be aware of this potential complication.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Support Center